MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number 2130-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematuria (2558); Dysuria (2684)
Date of Event 04/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent lithotripsy study procedure on right ureter for stone treatment.The console setting used for the procedure showed pulse length long, pulse energy 0.6j, pulse frequency 6hz and total laser energy 3.6w.The fiber was not stripped or cleaved.The fiber was used with storz flexible scope and moses pulse console.There were no other accessory devices introduced into the patient body during the procedure.No adverse events were noted during the procedure and the procedure was completed without complications.6 x 26 french ureteral stent was placed on the procedure day and removed on twenty days post procedure.The patient discharge medications included tylenol for pain prophylaxis, bactrim ds for postoperative antibiotic prophylaxis, flomax for stone removal, and zyloprim for history of uric acid stones and elevated uric acid in blood.The patient began experiencing dysuria and hematuria fifty-one days post procedure.The patient symptoms were reported to be not serious.Medication (ciprofloxacin) was provided to the patient.The patient symptoms were reported to be resolved (date unknown).The study facility assessed the patient symptoms as possibly related to the lithotripsy procedure and not related to the device.
 
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with this type of treatment and is noted as such in the device direction for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17101345
Report Number2124215-2023-29759
Device Sequence Number19315853
Product Code GEX
UDI-Device Identifier08714729978763
UDI-Public08714729978763
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/05/2025
Device Model Number2130-02
Device Catalogue Number2130-02
Device Lot Number0030092860
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexMale